MAUDE Adverse Event Report: ALLERGAN (IRVINE) XEN 45 GTS; IMPLANT, EYE VALVE

ALLERGAN (IRVINE) XEN 45 GTS; IMPLANT, EYE VALVE
Catalog Number 5513-001
Medical Device Problem Codes Fracture (1260); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Erosion (1750); Endophthalmitis (1835); Loss of Vision (2139)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) reported they underwent xen®45 gts implantation via ab-externo in left eye.Pod1, hcp reported shallow bleb; which resolved on pod6.Post-operative month eight, patient reported eye became red and itchy, moderate painful eye, blurred vision, headache, photophobia, red eye, swelling in eyelid, tearing, and jaw pain.On pod239, hcp diagnosed endophthalmitis and slit lamp examination showed broken xen and xen eroded through conjunctiva; provided treatment of moxi.Q1, pred.Qid, diamox 250 bid, and levaquin 750 qd.On pod240, endophthalmitis is worse, loss of peripheral vision, blurred vision, pain, eye redness, nausea, and vomiting; slit lamp showed cornea edema.Later on pod240, treating hcp noted they could not see the stent and provided intravitreal vancomycin, ceftazidime, and zofran.On pod315, iop was 1 mmhg, proximal segment of stent remains in anterior chamber.Event not resolved.
 
Additional Manufacturer Narrative
Further information regarding event, product, or patient details has been requested.No additional information is available at this time.The event is a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for this event.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.The events are a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Additional information reported via regulatory agency reporting that the broken part of the stent that eroded was removed.The nausea and vomiting patient ultimately experienced led them to go to the emergency room that day where they were given a pain medication and liquid iv fluid.Patient reports the implanting hcp informed them on pod 240 that vision had been lost in the left eye.Antibiotic injections provided on this date by retina specialists and also the next day.The retina specialist reportedly told patient they did not believe there was any possibility of recovering their sight.Patient was informed by their implanting surgeon that scar tissue has formed around the stent and it should cause no further issues.
 
Additional Manufacturer Narrative
This is in response to mw5184999.

Brand Name
XEN 45 GTS
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
ALLERGAN (IRVINE)
2525 dupont drive
irvine CA 92612
Manufacturer (Section G)
ALLERGAN (IRVINE)
2525 dupont drive
irvine CA 92612
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key24328721
Report Number3011299751-2026-00017
Device Sequence Number13269501
Product Code KYF
UDI-Device Identifier10888628032439
UDI-Public(01)10888628032439(10)65142(11)240301(17)270331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5513-001
Device Lot Number65142
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAZOLAMIDE.; AMLODIPINE.; CELECOXIB.; OMEPRAZOLE.
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight68 KG